Texas, 2003

Hail in Texas, May 14, 2003

May 14, 2003 · NWS FWD · 4 events in 4 counties and zones

4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 14, 2:30 AM CST, 1 hour 44 minutes earlier.

Area forecast discussion, May 14, 2:30 AM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
330 AM CDT WED MAY 14 2003

.UPDATED PUBLIC DISCUSSION...
SEVERE THUNDERSTORMS ACROSS SOUTHERN OKLAHOMA WILL LIKELY MOVE INTO
THE RED RIVER COUNTIES OF NORTH TEXAS BETWEEN 400 AND 500 AM.  THESE
STORMS HAVE A HISTORY OF PRODUCING HAIL BIGGER THAN BASEBALLS.  59

EVEN THOUGH AVN KEEPS UPPER SYSTEM MOVING IN FROM THE SOUTHWEST
FURTHER NORTH THAN MESO ETA...STILL APPEARS TO BE ACTIVE WEATHER
PATTERN FOR NORTH TEXAS TODAY THROUGH FRIDAY.  CURRENTLY NORTHWEST
FLOW STORMS IN OKLAHOMA DEVELOPING SOUTHWARD TO THE RED RIVER.
STORMS WILL CONTINUE TO DEVELOP AND SPREAD SOUTHEAST INTO THE RED
RIVER COUNTIES FOR THE NEXT FEW HOURS.  MODELS BRING A WEAK BOUNDARY
THROUGH NORTH TEXAS EARLY TONIGHT...BUT DO NOT THINK IT WILL GET
THIS FAR SOUTH.  STILL LOOKS LIKE ANOTHER NORTHWEST FLOW EVENT
TONIGHT ACROSS OKLAHOMA AND NORTH TEXAS.  RAIN CHANCES WILL BE THE
BEST ON FRIDAY AS STRONG SURFACE LOW DEVELOPS IN WEST TEXAS AND
MOVES EAST NORTHEAST INTO OKLAHOMA....WITH THE DRY LINE TRAILING TO
THE SOUTHWEST.  AT THIS TIME IT DOES NOT APPEAR THE CAP WILL BE AS
STRONG AS WITH LAST WEEKS SYSTEM...SO THERE MAY BE A SIGNIFICANT
SEVERE WEATHER THREAT ACROSS NORTH TEXAS FRIDAY AFTERNOON AND
NIGHT.  WEEKEND LOOKS GOOD AS UPPER LOW MOVES EAST OF AREA AND DRIER
AND SOMEWHAT COOLER SPREADS INTO NORTH TEXAS.

FCSTID =   59
DFW   86  73  88  73 /  30  40  30  30
ACT   88  72  89  73 /  20  20  20  10
PRX   85  67  86  68 /  50  50  30  30
DTO   86  68  88  69 /  50  50  30  30
TKI   86  69  87  70 /  50  50  30  30
DAL   86  71  88  71 /  30  40  30  30
TRL   86  71  88  71 /  30  40  30  30
CRS   87  71  89  72 /  20  20  20  20
TPL   90  72  90  74 /  20  20  10  10

.FWD...
TX...NONE.
Hazardous weather outlook, May 14, 4:00 AM CST, 14 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
500 AM CDT WED MAY 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH LATE
MORNING...GENERALLY ALONG AND EAST OF A MUENSTER...ARLINGTON...
CORSICANA LINE. VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
SEVERE WEATHER THREATS.

THERE WILL BE AN ADDITIONAL SLIGHT RISK OF SEVERE WEATHER ACROSS ALL
OF NORTH TEXAS LATER THIS AFTERNOON AND EVENING...AS THUNDERSTORMS
REDEVELOP IN THE MOIST AND UNSTABLE AIRMASS EAST OF THE DRYLINE.
VERY LARGE HAIL AND DAMAGING WINDS WILL ONCE AGAIN BE THE MAIN
SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...
A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER NORTH TEXAS THROUGH
FRIDAY WITH THUNDERSTORMS POSSIBLE EACH DAY. THERE WILL BE A SLIGHT
RISK OF SEVERE THUNDERSTORMS EACH DAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS MORNING ALONG AND EAST OF A
MUENSTER...ARLINGTON...CORSICANA LINE. SPOTTER ACTIVATION MAY ALSO
BE NECESSARY AGAIN THIS AFTERNOON ACROSS ALL OF NORTH TEXAS.

65/DD

The radar

The Dallas/Ft Worth radar (KFWS), 128 km away, was scanning. The volume nearest the first event began at 10:15 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Cooke

When
May 14, 4:14 AM CST
Where
Cooke County, Callisburg
Measured
2.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.700, -97.017

Hail, Grayson

When
May 14, 4:19 AM CST
Where
Grayson County, Whitesboro
Measured
2.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.650, -96.917

Hail, Fannin

When
May 14, 5:10 AM CST
Where
Fannin County, 4 mi W of Bonham
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.583, -96.250

Hail, Lamar

When
May 14, 6:54 AM CST
Where
Lamar County, Roxton
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.550, -95.733

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355788, 5355789, 5355790, 5355791.